# SDR DL72L952504

- Difficulty date: June 4, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N503DA
- Make and model: Boeing 727232
- Aircraft serial: 21305
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Turb Shear Pin
- Condition: Failed
- Location: Nr 1 Engine
- Component: 38322211
- Stage of operation: IN
- Nature of condition: J
- Precautionary procedure: F

## Discrepancy

THIS ENGINE WAS EXHIBITING HIGH EGT INDICATIONS AND SENT TO ATL FOR ENGINE TEST RUN ON WING.  A NORMAL START WAS PERFORMED WITH START VALVE LIGHT EXTINGUISHING.  THEN, 15 MINUTES AFTER START AND IDLE THE ENGINE FIRE WARNING LIGHT ILLUMINATED, JUST PRIOR TO REACHING TAKEOFF POWER.  LIGHT EXTINGUISHED AS ENGINE WAS SHUTDOWN.  THE STARTER WAS FOUND TO HAVE HAD A TURBINE BEARING FAILURE FOLLOWED BY THE SHEARING OF THE EXDUCER ROLL PIN WHICH ALLOWED THE EXDUCER TO EXIT THE REAR OF THE CONTAINMENT BASKET.  THE REMAINDER OF THE TURBINE WHEEL WAS CONTAINED IN THE STARTER SCROLL EXHAUST DUCT.
